Wisconsin, 2010Funnel Clouds in Wisconsin, July 11 to 12, 2010
July 11 to 12, 2010 · NWS MKX · 2 events in 2 counties and zones
Funnel clouds and rotating wall clouds were reported in Fond Du Lac County on July 11th and in Green County on July 12th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Funnel clouds and rotating wall clouds were reported in Fond Du Lac County on July 11th and in Green County on July 12th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 11, 2:15 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 11, 2:15 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT SUN JUL 11 2010
.SHORT TERM...
SHORT WAVE TROUGH OVER ERN IA/SERN MN WL CONTINUE EWD ACRS WI/IL
BORDER AREA REST OF THIS AFT AND EARLY EVE WHICH WILL RESULT IN SCT
TO NUMEROUS SHWRS AND TSTMS...WITH DIMINISHING TREND FROM THE WEST
DURING THE EVE AS SHORT WAVE SLIDES EWD. SHORT TERM GUIDANCE
FINALLY IN GOOD AGREEMENT ON THIS SOLUTION. DEBRIS CLOUD FROM MRNG
CONVECTION HAS TEMPERED INSTABILITY SOMEWHAT...HOWEVER SB CAPES HAVE
BEEN ABLE TO REACH 1500 J/KG AHEAD OF THIS WAVE DESPITE CLOUD
COVER. 0 TO 6KM SHEAR REMAINS ON THE WEAK SIDE INTO THIS
EVENING...LESS THAN 30KTS. HOWEVER CAN NOT RULE OUT SEVERAL
THUNDERSTORMS TAKING ON SOME ROTATION CONSIDERING COMPACT WAVE
MOVING THROUGH AND AMOUNT OF INSTABILITY. SFC TO 3KM CAPE ALSO
IMPRESSIVE AT 100 TO 150 J/KG BUT SO FAR UPDRAFTS HAVE BEEN WEAK.
AFTN GUSTINESS WL HELP INCREASE CONVERGENCE ALONG OUTFLOW
BOUNDARIES.
SCT THUNDER EXPCD TO FORM ALONG COOL FRONT/DENSITY DISCONTINUITY IN
SRN MN INTO NW WI EXPECTED TO WEAKEN AS IT PROGRESSES SWD INTO
CENTRAL/SRN WI AS IT BUMPS UP AGAIN SUBSIDENCE BEHIND DEPARTING
SHORT WAVE AND LACK OF FORCING TO KEEP T GOING TO THE SOUTHEAST.
LINGERING WEAK INSTABILITY AND SECONDARY SHORT WAVE MAY TRIGGER A
FEW SHOWERS AND ISOLATED T ON MONDAY...HOWEVER THREAT LOOKS WEAKER
THAN EARLY THOUGHT. SHORT TERM GUIDANCE FINALLY REACHED AGREEMENT
ON KEEPING PASSING CIRCULATION WEAKER IN THE LOW LEVELS AND FARTHER
SOUTH.
NEED TO WATCH FOG THREAT ALONG SBM LAKESHORE LATE TONIGHT AS WINDS
TURN NORTHEAST. LINGERING DEWPTS IN THE 60S WL FLOW OVER SST IN THE
MID TO UPPER 50S NORTH OF PORT WASHINGTON. CLOUDS SHOULD GRADUALLY
THIN ON MONDAY AS DRIER AIR MIXES IN FROM THE NORTH. A QUIET AND
LESS HUMID PERIOD FOR TUESDAY. APPROACHING CDFNT ON WEDNESDAY
SLIGHTLY FASTER THAN EARLIER GUIDANCE. IF TREND CONTINUES...MAY
NEED TO ADD SMALL POPS INTO THE NORTHWEST LATE WED AFTN.
.LONG TERM...
VIGOROUS SHORT WAVE TROUGH MOVES ACROSS SRN CAN WED NGT...AND THEN
RAPIDLY NORTHWARD TO HUDSON BAY AREA BY FRIDAY. ASSOCIATED CDFNT WL
SWING ACROSS SRN WI WED NGT INTO EARLY THU WITH IMPRESSIVE LOW LEVEL
CONVERGENCE AND MOISTURE ADVECTION. PWAT VALUES INCR RAPIDLY TO
AROUND 2 INCHES. PATTERN REMAINS PROGRESSIVE AND DEEPER MOISTURE
QUICKLY SHUNTED E ON THU. HENCE LOWERED POPS MOST AREAS ON THU.
BRIEF LULL ON FRIDAY BEFORE THREAT OF CONVECTION RETURNS DURING THE
FIRST HALF OF THE WEEKEND. BOTH GFS AND ECMWF HAVE SHIFTED TO MORE
PROGRESSIVE WNW FLOW ACROSS NORTH CENTRAL CONUS FOR THE END OF THE
EXTENDED PERIOD AS UPSTREAM TROF AMPLIFYS OVER PAC NW. ANOTHER IN A
SERIES OF WK CDFNTS AND SHORT WAVES CAUGHT IN THE NW FLOW PUSHES
THRU FRI NGT INTO SAT. WL ADD ONLY SCHC POPS FOR NOW AS MREF POPS
LESS THAN 20 PERCENT AND LACK OF RUN TO RUN CONTINUITY IN EXTENDED
GUIDANCE. GFS 5 DAY 5H MEANS SHOW LONG WAVE TROFFING PERSISTING
THROUGH EARLY THE FOLLOWING WEEK UPSTREAM OVER THE PAC NW...WITH
DOWNSTREAM RIDGING AMPLIFYING INTO THE UPPER MIDWEST. THIS WOULD
BRING A PERIOD OF HOTTER WX TO SRN WI LATER IN THE WEEK WITH LESS
THREAT FROM DAYTIME CONVECTION.
&&
.AVIATION...
STRONG SHORTWAVE MOVING THROUGH THIS AFTERNOON AND EVENING.
CONVECTION ASSOCIATED WITH THIS EXPECTED TO TAPER GRADUALLY AS THE
NIGHT MOVES ALONG. LEANED TOWARDS A BLEND OF MAV/MET WITH RESPECT TO
CEILINGS/VSBYS. 500 TROUGH WITH EMBEDDED VORT MAXIMA AND SURFACE
TROUGH LINGER INTO MONDAY...BUT WILL HOLD OFF ON PROBS.
&&
.FORECAST CONFIDENCE...
TONIGHT...MEDIUM
MONDAY...LOW
MONDAY NIGHT INTO WEDNESDAY...LOW TO MEDIUM
WEDNESDAY NIGHT INTO FRIDAY...MEDIUM
FRIDAY NIGHT INTO SUNDAY...LOW
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&
SHORT/LONG TERM...MBK
AVIATION/MARINE...PC
Hazardous weather outlook, Jul 11, 2:38 AM CST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 AM CDT SUN JUL 11 2010
WIZ046-047-051-052-056>060-062>072-120845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
338 AM CDT SUN JUL 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON OVER SOUTH
CENTRAL WISCONSIN THEN THUNDERSTORMS WILL BE LIKELY THIS EVENING
AND TONIGHT ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ROUGHLY WEST OF A
FOND DU LAC...BEAVER DAM TO BRODHEAD LINE LATE THIS AFTERNOON AND
INTO TONIGHT. LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY THE
STRONGEST THUNDERSTORMS. THE STORMS WILL FORM AHEAD OF AN
APPROACHING COLD FRONT AND SURFACE LOW.
SOME HEAVY RAIN IS ALSO POSSIBLE TONIGHT...CAUSING A MAINLY URBAN
AND SMALL STREAM FLOODING POTENTIAL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE CHANCE OF THUNDERSTORMS LINGERS INTO MONDAY...THEN RETURNS
WEDNESDAY NIGHT AND THURSDAY AS A WEAK COLD FRONT APPROACHES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY
TONIGHT.
LMZ643>646-120845-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
338 AM CDT SUN JUL 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BECOME LIKELY TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WINDS AND WAVES MAY APPROACH SMALL CRAFT CRITERIA MONDAY AND MONDAY
NIGHT AS LOW PRESSURE EXITS THE WESTERN GREAT LAKES...BRINGING
INCREASING NORTH WINDS. THERE IS A CHANCE OF THUNDERSTORMS MONDAY
MORNING AND AGAIN WEDNESDAY NIGHT AND THURSDAY.
HENTZ
WWW.WEATHER.GOV/MKX
Funnel Cloud, Fond du Lac
- When
- July 11, 3:20 PM CST
- Where
- Fond du Lac County, 3 mi S of Rosendale
- Reported by
- Trained Spotter
- Coordinates
- 43.757, -88.680
A trained spotter reported a funnel cloud descending from a rotating wall cloud 3 miles south of Rosendale.
Funnel Cloud, Green
- When
- July 12, 4:13 PM CST
- Where
- Green County, 7 mi SW of Brodhead
- Reported by
- Trained Spotter
- Coordinates
- 42.548, -89.467
A trained spotter reported a rotating funnel cloud 7 miles southwest of Brodhead.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wyoming, July 11, 20101 death · 1 event
- Tornado and Flash Flooding in Arkansas, July 11 to 13, 2010$439,000 · EF0 · 45 events
- Flash Flooding and Hail in Missouri, July 11 to 12, 2010$49,000 · 1.75 in hail · 37 events
- Hail and Damaging Winds in Illinois, July 11, 2010$107,000 · 1.75 in hail · 4 events
- Tornadoes and Hail in South Carolina, July 11, 2010$62,000 · EF0 · 10 events
- Damaging Winds in Texas, July 11, 2010$65,000 · 62 kt wind · 2 events
- Damaging Winds in Tennessee, July 11, 2010$60,000 · 55 kt wind · 2 events
- Flash Flooding and Damaging Wind in Tennessee, July 11 to 13, 2010$45,000 · 52 kt wind · 7 events
- Hail in South Dakota, July 11, 2010$50,000 · 1.5 in hail · 3 events
- Flash Flooding in Arkansas, July 11 to 12, 2010$50,000 · 2 events
- Damaging Wind and Lightning Strikes in Illinois, July 11, 2010$43,000 · 55 kt wind · 3 events
- Damaging Winds in Michigan, July 11, 2010$35,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249797, 249808.